Mississippi, 2001Flash Flood in Mississippi, June 8, 2001
June 8, 2001 · NWS JAN · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 2:00 PM CST, 4 hours earlier.
Area forecast discussion, Jun 8, 2:00 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT FRI JUN 8 2001
UPPER LOW PERSISTS OVER SE TX. NEXT IN SERIES OF VORT LOBES TO PIVOT
AROUND SYSTEM ACROSS SRN MS TONIGHT...PUSHING INTO CENTRAL MS BY 12Z
SATURDAY. THIS ACCOMPANIED BY SIGNIFICANT INCREASE IN VERTICAL
MOTION FIELD AS DEEP MOISTURE FIELD CONTINUES. PRECIPITABLE WATER 2+
INCHES SRN HALF OF FORECAST AREA. ETA DEVELOPS 850 MB WARMFRONT NEAR
LINE FROM VICKSBURG TO COLUMBUS.
VORT LOBE PERSISTS ACROSS CENTRAL ZONES SATURDAY...DROPPING SLOWLY
SWD...SITTING OVER SRN ZONES BY SUNDAY. WIND FLOW SUGGESTS MID LEVEL
DYNAMICS NEGLIGIBLE. HOWEVER GOOD LOW LEVEL CONVERGENCE/VERTICAL
MOTION FIELD FORECAST OVER SRN HALF OF FORECAST AREA TOMORROW. UPPER
LEVEL CONVERGENCE MAX OVER CENTRAL AREAS EARLY...SHIFTING ACROSS SRN
AREAS DURING THE AFTERNOON. 850 MB TROF ALSO TO STRENGTHEN ACROSS
CENTRAL ZONES AS SWLY 850 MB WINDS INCREASE SLIGHTLY. WITH SURFACE
DEWPOINTS FORECAST IN THE LOW TO MID 70S AND PRECIPITABLE WATER
REMAINING OVER 2+ INCHES SRN HALF OF AREA...WILL KEEP GOOD CHANCE TO
LIKELY POPS CENTRAL AND S FOR SATURDAY.
DEEP MOISTURE PERSISTING SRN AREAS SUNDAY NIGHT BUT LOW LEVEL
CONVERGENCE WEAKENING...ALTHOUGH UPPER DIVERGENCE MAINTAINED AS WEAK
JET COUPLET DEVELOPS AROUND 250 MB OVERNIGHT. SHOULD SEE CONVECTION
DECREASE WITH LOSS OF INSOLATION BUT WILL KEEP CHANCE POPS DUE TO
UPPER DYNAMICS AND DEEP MOISTURE IN PLACE.
850 MB TROF BEGINS TO WASH OUT SUNDAY WITH GRADUAL DECREASE IN
MOISTURE FROM THE N. WEAK 250 MB JET COUPLET PERSISTS SUNDAY...WITH
UPPER DIVERGENCE FIELD REMAIN STRONG SRN HALF OF FORECAST AREA
WHILE DIMINISHING NRN ZONES. 850 MB FLOW FROM 20-25 KTS BUT LOW
LEVEL CONVERGENCE DIMINISHING DURING THE DAY. WILL KEEP BEST POPS
SUNDAY SRN AREAS.
AGREE WITH NCEP PRECIP FORECAST SHOWING HIGHEST AMOUNTS SRN AREAS
TONIGHT AND SATURDAY. NCEP AMOUNTS FOR SATURDAY ALONG LINES OF ETA
FORECAST. GENERAL COVERAGE OF 2-3 INCHES LOOKS TOO HIGH AT THIS
TIME. SEE NO PROBLEM WITH LOCALIZED AMOUNTS THAT HIGH BUT EXPECT
LIGHTER GENERAL AREAL AVERAGES MORE NEAR 1/2 TO 1 1/2 INCHES.
ALTHOUGH BOTH MRF AND NOGAPS AGREE ON KEEPING REMNANTS OF ALLISON
WRN GULF...THEY ALSO AGREE IN INCREASING MOISTURE FROM THE SOUTH
BEGINNING LATE MONDAY OR TUESDAY. WILL INTRODUCE CHANCE OF PRECIP
FOR TUESDAY IN EXTENDED FORECAST AND KEEP CHANCE THROUGH THURSDAY.
PRELIM NUMBERS:
JAN 70/83/68/85 5542
MEI 70/83/68/85 4542
.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
In the hours before
Special weather statement, Jun 8, 2:03 PM CST, 3 hours 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT FRI JUN 08 2001
...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING THROUGH SATURDAY
MORNING ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND MUCH OF MISSISSIPPI. THUNDERSTORMS WILL BE MOST
NUMEROUS SOUTH OF INTERSTATE 20...AND WILL ALSO BE MORE NUMEROUS
DURING THE DAYTIME HOURS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...A FEW BRIEF...WEAK TORNADOES MAY OCCUR WITH SOME OF THE
STRONGER STORMS...AND WHERE MULTIPLE STORMS MERGE.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT LIKELY.
...FLOODING...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH SATURDAY MORNING IN
EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI...SOUTH OF INTERSTATE
20. THESE AREAS HAVE ALREADY SEEN HEAVY RAINFALL OVER THE PAST
SEVERAL DAYS...AND ADDITIONAL HEAVY RAIN COULD CAUSE PONDING ON
STREETS AND IN POORLY DRAINED AREAS.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Flash Flood, Marion
- When
- June 8, 6:00 PM CST to 7:00 PM CST
- Where
- Marion County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
Several roads became covered with water and were temporarily impassable in northern portions of the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Louisiana, June 8 to 13, 2001$3.9 million · 9 events
- Flash Flood in Florida, June 8, 2001$75,000 · 1 event
- Hail and Damaging Wind in Nebraska, June 8, 2001$44,000 · 1.75 in hail · 4 events
- Flash Flood in Texas, June 8, 2001$50,000 · 1 event
- Lightning Strike in Wyoming, June 8, 20014 injured · 1 event
- Hail in Oregon, June 8, 2001$42,000 · 1 in hail · 1 event
- Hail and Damaging Wind in Minnesota, June 8, 2001$500 · 1 in hail · 4 events
- Flash Flooding in Kansas, June 8, 20013 events
- Flooding in Illinois, June 8 to 17, 20013 events
- Hail in Montana, June 8, 20010.88 in hail · 3 events
- Hail in Wyoming, June 8, 20011 in hail · 2 events
- Lightning Strike in Texas, June 8, 20011 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250496.